Alabama, 2004Cold in Alabama, August 15, 2004
August 15, 2004 · NWS BMX · 1 event in 1 county or zone
1 cold/wind chill, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 2:49 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 15, 2:49 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CDT SUN AUG 15 2004
.SHORT TERM...(TONIGHT - MONDAY NIGHT)
TEMPS ARE FALLING INTO THE 50S AGAIN TONIGHT...WITH RECORD LOWS
STILL POSSIBLE BY DAYBREAK. SLOW WARMING TREND WILL CONTINUE TODAY
AND MONDAY. INVERTED TROF FEATURE CONTINUES TO SHOW UP WELL IN ETA
PROGS ACROSS EAST ALABAMA FOR MONDAY. THIS COULD AFFECT CLOUD
COVER BUT DONT THINK THERE IS MUCH CHANCE FOR PRECIP AND WILL LEAVE
OUT POPS.
&&
.LONG TERM...(TUESDAY - SATURDAY)
BY TUESDAY EVERYONE SHOULD BE CLOSE TO NORMAL VALUES. DECENT RETURN
FLOW SETS UP BY MIDWEEK AND WILL GO WITH LOW END CHANCE POPS THUR
THROUGH SAT. GFS CONTINUES TO SHOW A STORM SYSTEM DEVELOPING TO
OUR WEST BY WEEKEND.
TROPICS: EARL IS FCST TO BE IN THE SOUTHEASTERN GULF SOMETIME
THURSDAY.
&&
.PRELIMINARY NUMBERS...
GADSDEN 59 87 62 88 65 / 00 00 00 00
ANNISTON 59 87 63 88 66 / 00 00 00 00
BIRMINGHAM 62 87 65 89 68 / 00 00 00 00
TUSCALOOSA 62 88 64 90 67 / 00 00 00 00
CALERA 62 88 65 89 68 / 00 00 00 00
AUBURN 62 89 65 89 68 / 00 00 00 00
MONTGOMERY 65 90 68 94 71 / 00 00 00 00
TROY 63 90 66 90 69 / 00 00 00 00
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
88
Hazardous weather outlook, Aug 14, 12:11 PM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT SAT AUG 14 2004
ALZ011>015-017>050-142030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
111 PM CDT SAT AUG 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
NO HAZARDOUS WEATHER IS EXPECTED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED.
Cold/Wind Chill, Montgomery
- When
- August 15, 4:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
The morning low temperature measured at Dannelly Field was 59 degrees. This temperature established a new record low. The previous record was 62 degrees set back in 1964.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 15, 20042 deaths · $20 million · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 2004$250,000 · 1.75 in hail · 7 events
- Damaging Winds in Arizona, August 15, 2004$200,000 · 80 kt wind · 2 events
- Lightning Strike in Kansas, August 15, 2004$100,000 · 1 event
- Damaging Wind in Arizona, August 15, 2004$60,000 · 70 kt wind · 1 event
- Flash Flood in New Mexico, August 15, 2004$50,000 · 1 event
- Hail in Nebraska, August 15, 2004$40,000 · 1 in hail · 1 event
- Hail and Damaging Wind in South Dakota, August 15, 20041.75 in hail · 13 events
- Tornado and Hail in Nebraska, August 15, 2004$8,000 · F0 · 7 events
- Hail in South Dakota, August 15, 20040.88 in hail · 3 events
- Waterspouts in Lake Erie, August 15, 20042 events
- Flash Flooding in North Carolina, August 15, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416569.